MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381134
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd angiocath¿ iv catheter foreign matter adheres to the tip of the catheter.Foreign complaint the following information was provided by the initial reporter, translated from (b)(6) to english: fm on the catheter tip.
 
Event or Problem Description
It was reported that before use of the bd angiocath¿ iv catheter foreign matter adheres to the tip of the catheter.Foreign complaint the following information was provided by the initial reporter, translated from japanese to english: fm on the catheter tip.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a review of the device history record revealed no irregularities during the manufacture of the reported lot.Bd was able to verify the reported complaint of foreign matter.The spectral analysis shows the white material is most likely material from the top web of the angiocath blister pack while the clear material is most likely silicone.It should be noted that this silicone does not cause harm to the wearer and is used to aid in the slippage of the catheter during venipuncture.Based on the investigations conducted for complaints of silicone visible of angiocath, it has been found that the root cause of this issue on the catheter is caused by the excessive amount of silicone that is dispensed during the siliconization of the catheter tip tipping and final assembly process, for the white matter found in the catheter, it was not possible to determine the root cause or the origin of this type of material, since in the assembly area there is no circulation of this material.It was not possible to determine how a particle of this nature reached the catheter.There is a corrective action project has been initiated to investigate the silicone issue.Capa 450094.H3 other text : see section h.10.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key8772147
Report Number9610048-2019-00222
Device Sequence Number2038954
Product Code FOZ
UDI-Device Identifier30382903811343
UDI-Public30382903811343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Catalogue Number381134
Device Lot Number7270757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;